MAUDE Adverse Event Report: VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS

VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number PPLUS120
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a pioneer plus catheter was used in a peripheral procedure in a severely calcified sfa.During use, the catheter got stuck on a non-philips guidewire; therefore, was removed as a system (mdr 3008363989-2025-00148).However, during removal, the 7f non-philips introducer sheath began to coil back but was able to be removed from the introducer sheath.Upon removal from the patient, the distal tip separated when it was being removed from the guidewire.A new pioneer catheter was opened; however, when it was advanced, the re-entry guidewire was not inside the lumen of the re-entry needle, rather it was up by the rx exit port.Since re-entry was not achieved, both the catheter and guidewire were removed as a system (mdr 3008363989-2025-00149).After removal from the patient, visual inspection found the needle was lodged at the distal tip, just behind the ivus transducer.A third pioneer catheter was used to complete the procedure with no patient injury reported.This product problem is being submitted because the pioneer plus catheter and guidewire were removed as a system.There is potential for harm if it were to recur.
 
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the pioneer plus catheter was not returned, thus no product investigation performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Block h3: the pioneer plus catheter was returned without the non-philips guidewire.Visual inspection found no damage on the catheter.During functional testing, the catheter passed the guidewire movement test with no resistance encountered.Block h6: the probable cause of the reported failure (removal as a system) could not be established since no damage was observed and passed the guide wire movement test.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
PIONEER PLUS CATHETER
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key23658532
Report Number3008363989-2025-00149
Device Sequence Number14678318
Product Code PDU
UDI-Device Identifier00845225003425
UDI-Public(01)00845225003425(11)250820(17)270820(10)5911752
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPPLUS120
Device Catalogue NumberPPLUS120
Device Lot Number5911752
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHILIPS: INTRASIGHT CONSOLE.; ASAHI: 0.014", GRAND SLAM GUIDE WIRE.; TERUMO: 6F, INTRODUCER SHEATH.
Patient Age75 YR
Patient SexMale
Patient Weight107 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American